Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 23, NWS Shreveport, LA

May 14, 2015Nacogdoches County, Texas

NWS Shreveport, LA issued this flash flood warning at May 14, 2015, 6:36 PM CDT for Nacogdoches County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2015, 6:36 PM CDT (23:36 UTC)
Expired
May 14, 2015, 9:30 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 7:17 PM CDTFLASH FLOODNacogdoches, TXCAR STALLED IN WATER 200 BLOCK OF SOUTH FERDONIA IN NACOGDOCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

756 
WGUS54 KSHV 142336
FFWSHV
TXC347-150230-
/O.NEW.KSHV.FF.W.0023.150514T2336Z-150515T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CDT THU MAY 14 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NACOGDOCHES COUNTY IN EASTERN TEXAS...

* UNTIL 930 PM CDT
    
* AT 633 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NACOGDOCHES...GARRISON...TRAWICK...WODEN...MARTINSVILLE...ETOILE...
  DOUGLASS...SACUL...MELROSE...CUSHING...APPLEBY...OAK RIDGE...
  LOONEYVILLE AND LILBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND IF FLOODING DEVELOPS. ACT QUICKLY TO PROTECT 
YOUR LIFE.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

&&

LAT...LON 3137 9447 3138 9447 3141 9450 3140 9454
      3144 9456 3143 9458 3145 9460 3144 9462
      3146 9467 3145 9470 3150 9483 3181 9495
      3184 9494 3184 9445 3180 9442 3177 9443
      3176 9442 3134 9438

$$

06
1 follow-up statement
345 
WGUS74 KSHV 150201
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CDT THU MAY 14 2015

TXC347-150204-
/O.CAN.KSHV.FF.W.0023.000000T0000Z-150515T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NACOGDOCHES TX-
901 PM CDT THU MAY 14 2015

...THE FLASH FLOOD WARNING FOR NACOGDOCHES COUNTY IS CANCELLED...

RAIN HAS ENDED AND FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER 
EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO 
HEED ANY ROAD CLOSURES AND AVOID ANY HIGH WATER.

LAT...LON 3137 9447 3138 9447 3141 9450 3140 9454
      3144 9456 3143 9458 3145 9460 3144 9462
      3146 9467 3145 9470 3150 9483 3181 9495
      3184 9494 3184 9445 3180 9442 3177 9443
      3176 9442 3134 9438

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:16 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 14, 3:16 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT THU MAY 14 2015

.DISCUSSION...
WIDELY SCATTERED SHOWERS AND THE CHANCE FOR ISOLATED TO SCATTERED
THUNDERSTORMS BEFORE SUNDOWN. OUR SURFACE WINDS ARE SOUTH WITH A
FEW GUSTS AND AIR IS IN THE MID 80S AT THIS HOUR. THE SHORT TERM
HRRR AND NAM SHOW SOME ENHANCEMENT LATE DAY OVER E TX INTO NW LA
BEFORE ENDING BY MID EVENING OR SO. HOWEVER...RIGHT NOW THE AIR
ALOFT IN MUCH DRIER THAN THIS MORNING AND MUCH OF THE CU IS LOW
TOPPED AND CAPPED WELL BELOW THE FREEZING LEVEL. SO WE WILL SEE
WHAT CAN DEVELOP...BUT OVERALL IT LOOKS MUCH BETTER FOR DRYING
AND DRAINING OVER THE NEXT FEW DAYS WITH WPC QPF ONLY A HALF INCH
EAST TO INCH AND HALF WEST.

THE SUB TROPICAL HIGHER HEIGHTS ALOFT ARE FORECAST BUILD AND EXTEND
IN OVER THE GULF OF MEXICO THIS WEEKEND AND WILL DO WELL TO
DEFLECT A REPEAT OF LAST WEEKEND. NOW IT DOES WEAKEN WITH
APPROACHING (KEY WORD) COLD FRONTS AND UPPER TROUGHS EARLY TO MID
WEEK WITH THE 5 TO 7 DAY TOTALS STILL VERY SIMILAR TO THE CURRENT
WPC/HOME PAGE POSTED 3 TO 5 WEST AND MAINLY I-30 CORRIDOR AND 1 TO
2 EAST AND SOUTH. THIS ALSO BODES WELL WITH MANY CRESTS TO OCCUR
IN THE NEXT FEW DAYS. OF COURSE THE RELEASES WILL KEEP US HIGHER
WATER THAN NORMAL INTO JUNE. MEANWHILE...OUR TEMPERATURE OVER THE
NEXT WEEK WILL FLUCTUATE LITTLE AND KEEP RIGHT AROUND THE AVERAGES
FOR MID MAY. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  84  69  83 /  30  40  30  40
MLU  69  85  70  84 /  20  40  30  50
DEQ  67  81  67  82 /  20  40  40  50
TXK  68  82  69  82 /  20  40  40  50
ELD  68  83  69  82 /  20  40  40  50
TYR  69  82  69  84 /  20  40  20  50
GGG  69  82  69  84 /  30  50  20  50
LFK  71  84  71  87 /  20  50  20  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24
Hazardous weather outlook, May 14, 9:50 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CDT THU MAY 14 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151500-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
950 AM CDT THU MAY 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
REGION THROUGHOUT TODAY AND TONIGHT...AS UPPER LEVEL DISTURBANCES
INTERACT WITH A WARM FRONT. GIVEN THE RECENT RAINS...AREA
RIVERS...STREAMS...AND CREEKS CONTINUE TO RUN HIGH. WHILE
WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME...A
FEW ISOLATED TROUBLE SPOTS CANNOT BE RULED OUT...ESPECIALLY UNDER
HEAVIER DOWNPOURS OR WHERE PREVIOUS HEAVY RAINFALL HAS OCCURRED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH
OF THE NEXT SEVEN DAYS...AS UPPER LEVEL DISTURBANCES CONTINUE TO
MOVE ACROSS THE REGION. MUCH OF THIS WILL BE HIT OR MISS DAYTIME
ACTIVITY... ALTHOUGH A STALLED FRONTAL BOUNDARY LATE SATURDAY INTO
EARLY SUNDAY WILL ALLOW FOR HEAVIER RAINFALL AMOUNTS FOR AREAS OF
THE INTERSTATE 30 CORRIDOR. LOCALLY HEAVY RAINFALL MAY BE
POSSIBLE...WHICH MAY CAUSE SOME SHORT TERM ISSUES WITH FLOODING.
PERHAPS OF MORE CONCERN AT THIS TIME WILL BE THE POSSIBILITY OF
CONTINUATION OR WORSENING OF HYDROLOGIC FLOODING ON AREA RIVERS
AND LAKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, May 14, 3:18 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT THU MAY 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     TSTM WND DMG     CENTER                  31.79N  94.18W
05/11/2015                   SHELBY             TX   NWS STORM SURVEY

            NWS STORM SURVEY TEAM DETERMINED THAT STORM DAMAGE IN
            CENTER TEXAS WAS CONSISTENT WITH THAT OF STRAIGHT LINE
            WIND GUSTS TO NEAR 70 MPH. SCATTERED TREES WERE DOWNED
            ON MAINLY THE WEST SIDE OF TOWN NEAR FM 138. 5 HOMES
            SUFFERED MODERATE TO MAJOR DAMAGE FROM FALLEN TREES
            EITHER UPROOTED OR SNAPPED.

&&

EVENT NUMBER SHV1500457

13
Local storm report, May 14, 5:53 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CDT THU MAY 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             WHITEHOUSE              32.23N  95.22W
05/14/2015  E0.88 INCH       SMITH              TX   TRAINED SPOTTER

&&

EVENT NUMBER SHV1500458

09
Local storm report, May 14, 5:54 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT THU MAY 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HAIL             HUNTINGTON              31.28N  94.58W
05/14/2015  E0.25 INCH       ANGELINA           TX   BROADCAST MEDIA

&&

EVENT NUMBER SHV1500459

09
Local storm report, May 14, 6:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT THU MAY 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             2 ESE TYLER             32.31N  95.27W
05/14/2015  E0.25 INCH       SMITH              TX   AMATEUR RADIO

            1/2 MILE NORTH OF SSE LOOP 323 AND HWY 110

&&

EVENT NUMBER SHV1500460

09
Local storm report, May 14, 6:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT THU MAY 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             2 ENE TYLER             32.35N  95.27W
05/14/2015  E0.75 INCH       SMITH              TX   AMATEUR RADIO

            NEAR THE INTERSECTION OF HWY 31 AND LOOP 323

&&

EVENT NUMBER SHV1500461

09
Special weather statement, May 14, 6:25 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT THU MAY 14 2015

TXZ152-150015-
NACOGDOCHES TX-
625 PM CDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES COUNTY UNTIL
715 PM CDT...

AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NACOGDOCHES...MOVING NORTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NACOGDOCHES AROUND 705 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OAK RIDGE...APPLEBY
AND LILBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS AND STRETS.
DO NOT DRIVE YOUR VEHICLE THROUGH HIGH WATER OVER ROADWAYS.

&&

LAT...LON 3142 9454 3143 9455 3143 9458 3145 9460
      3144 9462 3146 9467 3145 9468 3148 9480
      3149 9481 3149 9483 3174 9493 3174 9443
      3140 9448
TIME...MOT...LOC 2323Z 180DEG 13KT 3152 9465

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:31 PM CDTRiver Flood WarningSHVAngelina, Jasper, Polk, Tyler4 days
May 14, 12:44 PM CDTRiver Flood WarningSHVCass, Harrison, Marion48 hr
May 14, 12:52 PM CDTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk68 hr
May 14, 6:02 PM CDTSevere Thunderstorm WarningSHVSmith58 min
May 14, 6:06 PM CDTAreal Flood AdvisorySHVCherokee, Smith3 hr
May 14, 6:25 PM CDTSpecial Weather StatementSHVNacogdoches50 min
May 14, 6:55 PM CDTSpecial Weather StatementSHVUpshur50 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.